Thyroid Cancer / Nodules & Hyperthyroidism Expert Forum
Thyroid long term
About This Forum:

Questions in the Thyroid forum are answered by Mark Lupo, MD. Topics covered include Goiter, Graves Disease, Hyperthyroid, Parathyroid/Calcium Problems, Thyroid Cancer, Thyroid Nodules/Cysts, Thyroiditis, Thyroid & Pregnancy, Thyroid Stimulating Hormone (TSH), Thyroid Tests, and Thyroid Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Thyroid long term

I have had Hypothyroidism for a few years now and didn't know it.  I know am having problems with joints and my knees.  My knees now look to be knock kneed.  I have gained a bit of weight but I am not what you would say over weight.  I suffer from severe pain especially in the evenings and night.  Will these issues go away as my thyroid function gets balanced back out.  Is there permanent damage to my joints and knees?  How long does it take to really feal and see results from taking the medication.  Is there any exercise that I can do to improve and straighten out my knees?  I tried asking my doctor these questions but never really got an answer.
Related Discussions
97953_tn?1193367871
Hypothyroidism may aggravate/cause joint pain but should reverse within 6-12 months usually of correcting the hypothyroidism.  I do not know of data for/against permanent damage to joints, but it's probably that the joint issues are multi-factorial and aggravated (not solely caused) by the hypothyroidism.  A rheumatology evaluation may help determine the prognosis for the knees.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank